MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366667
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd vacutainer® lithium heparinn (lh) 56 usp units blood collection tube underfilled during research and development testing.This complaint was created to capture the 1st of 4 related incidents.The following information was provided by the initial reporter: during r&d testing, we observed tubes with a draw volume below our minimum specification.Catalog/batch number information is below.(b)(6).
 
Event or Problem Description
It was reported that the bd vacutainer® lithium heparinn (lh) 56 usp units blood collection tube underfilled during research and development testing.This complaint was created to capture the 1st of 4 related incidents.The following information was provided by the initial reporter: during r&d testing, we observed tubes with a draw volume below our minimum specification.Catalog/batch number information is below.Catalog # batch # test date data review date 366667 9065768 (b)(6) 2019 (b)(6) 2019 368587 9065849 (b)(6) 2019 (b)(6) 2019 367981 9123804 (b)(6) 2019 (b)(6) 2019 367977 9116677 (b)(6) 2019 (b)(6) 2019.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received samples and a photo from the customer facility for investigation.The photo was evaluated and the customer's indicated failure mode for underfill with the incident lot was observed.However, the received samples were evaluated and tested, and no issues relating to underfill were observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to this issue through a capa (b)(4).The investigation is still on-going and improvements will be made as the potential causes of this issue are identified.

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8945226
Report Number1917413-2019-01994
Device Sequence Number11300439
Product Code JKA
UDI-Device Identifier50382903666671
UDI-Public50382903666671
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2020
Device Catalogue Number366667
Device Lot Number9065768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;